Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 181, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 24, 2015, 1:24 PM EDT for Marion County, Morgan County, Indiana. It took effect at Jun 26, 2015, 12:54 PM EDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2015, 1:24 PM EDT (17:24 UTC)
- In effect from
- Jun 26, 2015, 12:54 PM EDT
- Expired
- Jun 29, 2015, 3:00 AM EDT
- In force
- 62 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Marion County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 8 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Ravenswood (RVNI3).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 24, 1:07 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 24, 1:07 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 107 PM EDT WED JUN 24 2015 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 350 AM EDT WED JUN 24 2015 HIGH PRESSURE OVER THE SOUTHERN GREAT LAKES WILL MOVE ON TO THE EAST AND ACTIVE WEATHER WILL RETURN LATE TONIGHT AND THURSDAY AS LOW PRESSURE OVER THE CENTRAL PLAINS MOVES OUR WAY. A COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT AS AN AN UPPER TROUGH AMPLIFIES ACROSS THE GREAT LAKES. AN AREA OF LOW PRESSURE WILL ALSO DEVELOP SOUTH OF THE OHIO RIVER BY FRIDAY. IN THE LONG TERM A WEAK AREA OF HIGH PRESSURE WILL MOVE ACROSS OUR REGION SATURDAY NIGHT AND SUNDAY...THEN AN UPPER DISTURBANCE WILL MOVE OUR WAY EARLY NEXT WEEK. TEMPERATURES WILL BE COOLER THAN NORMAL FROM FRIDAY ON INTO EARLY NEXT WEEK. && .NEAR TERM.../TODAY/ ISSUED AT 107 PM EDT WED JUN 24 2015 HAVE ADDED POPS TO THE WEST EARLIER THAN PREVIOUS PACKAGE AS RESIDUAL SHOWERS FROM STORMS TO THE WEST HAVE MADE IT INTO THE AREA. THIS HAS ALSO REQUIRED A SMALL REDUCTION IN MAX TEMPS IN SOME LOCATIONS AS WELL AS CLOUD COVER OVERSPREADS THE AREA. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 350 AM EDT WED JUN 24 2015 HIGH PRESSURE MOVING ACROSS THE SOUTHERN GREAT LAKES AND NORTHERN INDIANA WILL KEEP THINGS QUIET TODAY. SATELLITE SHOWS LOTS OF HIGH CLOUDS ACROSS OUR SOUTH FROM A THUNDERSTORM COMPLEX OVER TENNESSEE. AN UPPER DISTURBANCE APPROACHING FROM THE WEST MAY PRODUCE AN ISOLATED THUNDERSHOWER ACROSS OUR FAR NORTHWEST TOWARDS EVENING...OTHERWISE TODAY WILL REMAIN DRY. HIGHS TODAY WILL RANGE FROM THE LOWER 80S OVER NORTHERN SECTIONS TO THE UPPER 80S IN THE SOUTHWEST WHICH IS CLOSE TO A MOS BLEND ON TEMPERATURES. && .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/ ISSUED AT 350 AM EDT WED JUN 24 2015 ACTIVE WEATHER WILL RETURN TONIGHT AS LOW PRESSURE MOVES EAST FROM THE SOUTHERN PLAINS AND A 40 TO 50 KNOT 850 MB JET PUSHES TOWARDS INDIANA. MOST MODELS INDICATE THUNDERSTORMS WILL OCCUR MAINLY TONIGHT AND GENERALLY ACROSS OUR NORTH HALF. SPC HAS US IN A SLIGHT RISK OF SEVERE WEATHER WITH AN ENHANCED RISK ACROSS OUR NORTHWEST. IN ADDITION HEAVY RAIN WILL BE A CONCERN ACROSS OUR NORTH AS THE 850 MB JET PULLS VERY MOIST TROPICAL AIR BACK INTO OUR REGION. I WOULD NOT BE SURPRISED IF A FLOOD WATCH MAY EVENTUALLY BE NEEDED LATE FRIDAY NIGHT AND EARLY THURSDAY...BUT WILL LEAVE THAT DECISION TO THE DAY SHIFT. EXPECT NUMEROUS THUNDERSTORMS TO BE THE RULE THURSDAY...INTO THE FRIDAY. BUT THE AREA WILL SHIFT SOUTH OVER TIME AS A COLD FRONT PUSHES SOUTH ACROSS OUR REGION LATE THURSDAY AND THURSDAY NIGHT. ON FRIDAY WENT WITH CHANCE POPS OVER NORTH AND CENTRAL SECTIONS AND LIKELY POPS IN THE SOUTH. MODELS INDICATE AN UPPER TROUGH WILL AMPLIFY ACROSS THE GREAT LAKES AND A SURFACE LOW WILL DEVELOP SOUTH OF THE OHIO RIVER BY FRIDAY. RAISED TEMPERATURES SLIGHTLY TONIGHT DUE TO INCREASING WARM ADVECTION WITH LOWS FROM THE MID 60S NORTHEAST TO THE LOWER 70S SOUTHWEST. HIGHS THURSDAY WILL RANGE FROM AROUND 80 NORTH TO LOWER 90S SOUTHWEST. CLOUDS AND PRECIP WILL LIMIT TEMPERATURES QUITE A BIT NORTH HALF THURSDAY. MODELS INDICATE MUCH COOLER WEATHER BY FRIDAY AS COOLER AIR SOUTH ACROSS OUR REGION BEHIND A COLD FRONT. OVERALL WENT CLOSE TO A MOS BLEND ON TEMPERATURES FRIDAY AND FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 350 AM EDT WED JUN 24 2015 ENSEMBLES INDICATE MEAN UPPER TROUGHING WILL HOLD ACROSS THE GREAT LAKES AND OHIO VALLEY INTO THE MIDDLE OF NEXT WEEK. APPEARS A COUPLE OF DISTURBANCES WILL AFFECT THE LOCAL AREA DURING THIS PERIOD. ONE DISTURBANCE LOOKS TO BE IN THE PROCESS OF EXITING THE AREA ON SATURDAY...WHILE ANOTHER ONE MAY DROP INTO THE GREAT LAKES FROM THE NORTHWEST EARLY NEXT WEEK. WILL CONTINUE WITH CHANCE POPS FOR SATURDAY...MONDAY...AND TUESDAY TO COVER THESE POTENTIAL DISTURBANCES...AND KEEP SUNDAY DRY AS IT STILL APPEARS THE LOCAL AREA WILL BE BETWEEN SYSTEMS. TEMPERATURES DURING THIS PERIOD SHOULD AVERAGE BELOW NORMAL GIVEN THE PRESENCE OF THE UPPER TROUGH. && .AVIATION /DISCUSSION FOR 241800Z TAFS/... ISSUED AT 1259 PM EDT WED JUN 24 2015 VFR CONDITIONS WILL PERSIST WELL INTO THE NIGHT...ALTHOUGH THERE MAY BE WIDELY SCATTERED SHOWERS OVER THE WESTERN SITES. LATE TONIGHT THUNDERSTORMS WILL DEVELOP IN THE NORTH...AND GRADUALLY PROPAGATE SOUTH. THESE STORMS MAY PRODUCE IFR CONDITIONS IN HEAVY RAIN AS WELL AS GUSTY WINDS. DUE TO UNCERTAINTY IN WHERE AND WHEN STORMS WILL OCCUR...THEY WILL BE HANDLED WITH VCTS FOR NOW...EXCEPT FOR PROB30 AT LAF WHERE THE CHANCE OF PRECIPITATION IS HIGHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...JAS AVIATION...JK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 24, 5:18 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 518 AM EDT WED JUN 24 2015 INZ028-029-035-043-044-051>053-060>062-067>071-251000- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 518 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST LATER TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER WESTERN AND NORTHERN SECTIONS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAIN IS ALSO A THREAT LATE TONIGHT NORTH OF INTERSTATE 70. LOW LAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH...WHITE AND THE EAST FORK OF THE WHITE RIVER. SEE LATEST FLOOD STATEMENTS FOR MORE DETAIL. HAZARDS: DAMAGING WIND...LIGHTNING...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAINFALL...LOW LAND FLOODING. TIMING: FLOODING IS ON GOING. THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL BE MAINLY LATE TONIGHT. DISCUSSION: HIGH PRESSURE ACROSS OUR REGION WILL MOVE ON TO THE EAST AND LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE OUR WAY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN THREAT. THERE WILL BE A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FRIDAY...SATURDAY AND AGAIN AFTER THE WEEKEND. WE ARE NOT EXPECTING ANY OTHER OUTBREAKS OF SEVERE WEATHER AFTER THURSDAY. LOW LAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH...WHITE AND THE EAST FORK OF THE WHITE. DISCUSSION: LOW PRESSURE WILL MOVE OUR WAY THURSDAY AND A COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT. LOW PRESSURE WILL DEVELOP ACROSS KENTUCKY FRIDAY INTO SATURDAY AS AN UPPER TROUGH DIGS INTO THE GREAT LAKES. DRY WEATHER WILL OCCUR SATURDAY NIGHT AND SUNDAY...BUT A FEW THUNDERSTORMS ARE POSSIBLE AGAIN AFTER THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-045>049-054>057-063>065-072-251000- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 518 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST LATER TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER WESTERN AND NORTHERN SECTIONS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAIN IS ALSO A THREAT LATE TONIGHT NORTH OF INTERSTATE 70. HAZARDS: DAMAGING WIND...LIGHTNING...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINFALL. TIMING: THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL BE MAINLY LATE TONIGHT. DISCUSSION: HIGH PRESSURE ACROSS OUR REGION WILL MOVE ON TO THE EAST AND LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE OUR WAY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL BEING THE MAIN THREAT. THERE WILL BE A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FRIDAY...SATURDAY AND AGAIN AFTER THE WEEKEND. WE ARE NOT EXPECTING ANY OTHER OUTBREAKS OF SEVERE WEATHER AFTER THURSDAY. DISCUSSION: LOW PRESSURE WILL MOVE OUR WAY THURSDAY AND A COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION THURSDAY NIGHT. LOW PRESSURE WILL DEVELOP ACROSS KENTUCKY FRIDAY INTO SATURDAY AS AN UPPER TROUGH DIGS INTO THE GREAT LAKES. DRY WEATHER WILL OCCUR SATURDAY NIGHT AND SUNDAY...BUT A FEW THUNDERSTORMS ARE POSSIBLE AGAIN AFTER THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 3 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 8 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 10 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Lawrence, Martin | 19 hr |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 10 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Jun 24, 1:24 PM EDT | River Flood Warning | IND | Montgomery, Parke | 54 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.